MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, SAMPLER, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, SAMPLER, PLASMA, RBC SET
Model Number 80440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit #: (b)(6).The platelet collection set is not available for return because it was discarded by the customer.No patient is involved, patient sex and weight are not applicable for this event and can not be removed due to a system limitation.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.10.Investigation: the customer provided donor tracking information including donor cbc results to aid in the investigation.The donor cbc confirmed the following: - the donor's wbc is 11.64e3/ul which is above the normal range of 10e3/ul.- the donor's platelet count is 374e3/ul which is elevated.- the donor¿s mean platelet volume (mpv)is 10.7 fl which is within normal range the customer reported that this donor has two previous donations on record and both also have elevated prewbc counts (11.48 [10^3/microl] and 13.21 [10^3/microl]).Per the clinical specialist, the customer did not provide the lot number.Additionally, it was determined this failure was donor related.As such, a dhr search of the batch number is not required.Root cause: based on the findings of the clinical specialist, the cause of the residual white cell contamination was the donor's physiology.Specifically, the donor's elevated pre-procedure white blood cell count.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, SAMPLER, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key11077916
Report Number1722028-2020-00575
Device Sequence Number14462349
Product Code GKT
UDI-Device Identifier05020583804401
UDI-Public05020583804401
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80440
Device Catalogue Number80440
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight137